cancel
Showing results for 
Search instead for 
Did you mean: 

problems with Gums

11 REPLIES 11
Member

Re: problems with Gums

Great news Annie! Really happy for you, Kate x

Member

Re: problems with Gums

So good news is that the Pet scan shows no activity of cancer in the bones, a small bit in the breast and considering it was 7cm lump 6 months ago, the lymph also now only has a small bit. Before it was completely highlighted. I thought I would be over joyed but I suppose I now understand that the medication is working and keeping it at bay. Hopefully it will continue to work 😀
Community Champion

Re: problems with Gums

Annie, Thankful you got into the specialist. Hopefully they can eleviate some of your pain. Tooth pain is horrible. Good grief!  You sure didn't need a reaction to the gel. 

 

FF

Member

Re: problems with Gums

Hi Annie, good to hear how you’re getting on. Obviously could be totally wrong but that sounds a bit like what happened with mine, I only had localised infection, causing that piece to come away, and it then healed underneath, amazing really what our bodies can do! Sorry to hear about your reaction to the gel, saltwater really helped me. Good luck with your scan results, please let us know how you get on, Kate x

Member

Re: problems with Gums

Hello all

I went to the max fax team who were so lovely. They confirmed MRONJ. And said the bone is floating in the jaw and it doesn’t seem to have infected the jaw. So he prescribed 10 days antibiotics and corsodl gel. I then had a reaction to the gel and half my mouth and tongue swelled up. Thankfully it died down and they will see me tomorrow again. I also get my pet scan results. Thank you all for responding. I will let you know how I get on tomorrow xx
Member

Re: problems with Gums

Thank you for all your responses. I have the appointment at the hospital to see the dental team on Wednesday. I am still waiting for my PET scan results. I think in all of this process I have had to learn patience 😀
Member

Re: problems with Gums

Hi Annie

 

First of all, I’m so sorry - this is one of the side effects they don’t explain properly in my opinion.  I have the same situation.  I wish I could give you some good news but  I’ve had an agonising two years, mainly because of a loose and painful molar which no-one - hospital or dentist - would treat.  I’ve now had to pay privately to see a maxillofacial surgeon (it’s £200 just to talk to him) because my dentist says I have ONJ so he can’t treat me and the hospital dental specialist says there’s nothing wrong with me - as recently as June she recommended that I stay on Zometa (which is another bisphosphonate, like Denusomab).  Like Carolyn, I also decided to give it up after five years. When I told them this the Professor I see told me that “my bones were drenched in Zometa” and it would be 15 years before I needed more.  He also told me that palbociclib (Ibrance) also has an impact on the jaw and weakens teeth. I wish someone had told me two years ago.  When I was first diagnosed in 2013 there was a lot of talk about hair falling out but no-one mentioned teeth. I wouldn’t let them put you off, you should be seeing someone ASAP. 

 

The tooth fell out during the night in October.  The gum and jaw haven’t healed.  It’s swollen and painful so they give me codeine as a painkiller but we argue about anti-inflammatories, which the GP wants me to stop but I’m beyond caring if they damage my kidneys. I’ve also had a lot of antibiotics because it gets infected easily. 

 

I’m on a bit of a crusade about this (I have posted before) because I don’t think the medical teams appreciate how distressing and painful  this is.  Don’t be put off - tell them about these comments.  Also there are several good posts on YouTube from maxillofacial surgeons advising oncologists. 

 

On the bright side (!) I have met people whose jaw has healed, even if it’s taken a year.  But care and treatment is required so get your bullying boots on.  

 

Don’t hesitate to get in touch if you want to compare notes 

all the best 

x

Member

Re: problems with Gums

The Oncology unit at my hospital wouldn’t give my Denosumab when I told them, I saw my Oncologist who agreed. That said, although the Max Fax team preferred me not to have it they did say it was down to my Oncologist, really think you should let him/her know if they don’t already. My hospital has recently changed the Denosumab protocol and it is now given for two consecutive months then three monthly, due to the length of time it stays active. The Max Fax team said they would also advise that.

Member

Re: problems with Gums

Hi

 

when I spoke to the BC nurse, she told me to wait until I see the dental team.

They gave me Denusomab this month, and hopefully I will get to see someone pretty quickly because its a bit painful.  I had my first PET scan since being diagnosed last May, I am not due back to the hospital until the 21st - I am praying the Ibrance and Letrozol are working. Although I do fee a bit of a crock at the moment :]

Community Champion

Re: problems with Gums

Denosumab can cause these things. .I had monthly injections for two and half years but got such sore teeth and gums ..made my own decision to stop. In Exeter we only get 3 years anyway which they say is enough as it stays in your system for up to 6 years! I still don't think they know much about it as every hospital has different regimes.
Sometimes you have to research and do what u think is the best option ..only us know our own bodies !
Sorry not much help but I also belong to a Facebook bc site and its surprising how many ladies there have the teeth problems. .more than 1% they quote on the website side effects !
Member

Re: problems with Gums

Hi Annie, I don’t know if my problem was the same as yours but I had problems with my gum and thought I was developing ONJ but, thankfully, it did heal. I got several infections requiring antibiotics and I was told that because of this a small piece of bone had separated away from my jaw, but it healed underneath this piece of bone which was almost floating on top, for want of a better explanation! Initially it was painful most likely due to the infection and very scary due to the risk of onj, it seemed that although the infection appeared to have cleared it hadn’t fully and would flare up again. I was referred to the Maxillo Facial team by my dentist who were great, on reflection they didn’t actually do anything to my mouth but the advice, support and reassurance was brilliant. Due to courses of antibiotics I had to take I started taking Kefir as I was concerned about my gut, probably a coincidence but it was only after taking this that the infections stopped and it started to heal, the Max Fax team commented on that too. I was warned I could lose a couple of teeth as it healed, as I’d lost the piece of bone from my jaw, although they didn’t expect me too, it’s been healed a few months now and so far all is okay. I hope the dental department can sort it out for you, mine was a long process so it could take some time. Is your Denusomab on hold at present? Kate x

Member

problems with Gums

Hello All,

 

I had a tooth removed last June, before I started Ibrance and Letrozol and Dinusab.

 

My gum has not repaired and now the bone is coming out of the gum.

I have been to the dentist and she is referring me to the specialist Dental clinic at the hospital.

 

Has anyone had this problem? Am I going to loose my teeth :[

 

Thanks  Annie